PSSD ?

New members can only post here until they introduce themselves
Vercingétorix
Posts: 95
Joined: Tue Apr 14, 2020 4:23 am
Contact:

PSSD ?

Unread post by Vercingétorix »

Hi, I am new here, I have sexual dysfunction ssri-related but in a particular way, I don't know if it is PSSd.

My story (sorry for my poor english, i did not find any pssd-related forum in french langage) :

In 2008 I started citalopram at high dose to treat depression, 60 mg/day. My libido was immediatly increased by this drug. i know it is not common, but it was a big effect on me, increased libido and very good erections. My ejaculation was a litlle retarded, but not so much.

In 2015 I started being worried about taking a so high dosage so I decided to go down to 20 mg. At this time my libido was still high, but not so high as at the beggining of the treatment. So I went to 20 mg and... it was disastrous for my sexual function : my libido decreased very much and my erections became weak. Furthermore, and that was a very strange and unpleasant effect, my glans became very irritable, so that it was impossible for me to have sex without a condom.
I though it was only a temporary effect so I just decided to let the time pass. But 2 years later there was absolutely no change so I asked my doctor to bring me back to 60 mg.

So in 2017 i went back to a high dose of citalopram (60 mg). After one week of treatement my sexual function was better. My glans was not irritable any more, my libido increased a little and my erections were better. But the improvement was not so big, and i didn't recover 100 %. My erections especially were still weak.
About 1 year later (or maybe 2 years, i am not sure), my doctor decreased my treatement from 60 to 40 mg. I didn't feel any difference, i don't know why.

So my situation today : 40 mg citalopram, my libido is correct but my erections are weak. I cannot get a correct one if i haven't taken viagra.

I'm 40 years old.

A few months ago my doctor (a general practitionner) told me that my sexual functions will be perhaps improved if i lower my dose of citalopram to 20 mg. He told me i can try if want to, but i cannot trust him very much, he confessed to me it was only the second time he met someone whose libido was increased by antidepressant (and he is an old doctor). I am afraid about worsening the situation if i lower the treatement... I think of speaking to him about buspirone and cabergoline, but i am a little afraid of new medicines now... so i really don't know what to do.

Thanks for reading me, and write back if you have any idea or question.
Leb89
Posts: 127
Joined: Sat Nov 16, 2019 2:50 pm
Contact:

Re: PSSD ?

Unread post by Leb89 »

Hi,

If I were you, I woult try to start tappering of from the citalopram to zero. Visit the surviving antidepressants homepage for a decent tappering strategy. I don’t think you have PSSD, because you are still on the drug. Normally all your sexual function should come back after being off the drug. The moment you are „clean“ I would advice you to find strategies to cope with your depression without drugs or at least take more harmless medication. I am not an expert, but there are many alternatives to SSRIs. Don’t take the risk any longer by using them. This is my opinion. And to your question again, you don’t have PSSD, you have drug releated sexual dysfunction cause you are still on it. Don’t worry, if you tapper the right way, everything should be ok.

Hope I could help...
tonyareias
Posts: 149
Joined: Sat Mar 30, 2019 8:02 pm
Contact:

Re: PSSD ?

Unread post by tonyareias »

Just SSRI side-effects, no PSSD.
Vercingétorix
Posts: 95
Joined: Tue Apr 14, 2020 4:23 am
Contact:

Re: PSSD ?

Unread post by Vercingétorix »

I wish you both were right, but what about the fact that my ED started when I lowered citalopram ? I've read somewhere that PSSd can sometimes occur after only a lowering of ssri treatement...

And isn't soft glans symptomatic of pssd ? (i had soft glans when i went down to 20 mg, it disappeared when i went back to 60 mg).
Vercingétorix
Posts: 95
Joined: Tue Apr 14, 2020 4:23 am
Contact:

Re: PSSD ?

Unread post by Vercingétorix »

(In fact i am not sure i had soft glans, i have to read more about this syndrome. But my glans was very irritable, this is sure).
sovietxrobot
Posts: 250
Joined: Tue Oct 03, 2017 12:04 pm
Contact:

Re: PSSD ?

Unread post by sovietxrobot »

Don't go down the PSSD rabbit hole just yet. You have several options:

-chronic citalopram usage has been shown to decrease nitric oxide, which will lead to poor erection quality. you could try a nitric oxide supplement (or l-citruline, or l-arginine, or both combined) and see if it helps.
-try switching to escitalopram, which is a more modern version of citalopram that supposedly carries fewer side effects.
-add buspar, its pretty low impact and can help with sexual dysfunction
-add bupropion
-you could try tapering down to 20mg again, but go extremely slowly. go from 40mg to 40mg/35mg alternating daily for two weeks, then 35mg for two weeks, then 35/30mg alternating, and so on.
-live with it and keep taking viagra/cialis. maybe not ideal, but any changes with SSRIs can be rough.
Vercingétorix
Posts: 95
Joined: Tue Apr 14, 2020 4:23 am
Contact:

Re: PSSD ?

Unread post by Vercingétorix »

I gonna give a try to citrulline and arginine. How many grams per day should i take ?
sovietxrobot
Posts: 250
Joined: Tue Oct 03, 2017 12:04 pm
Contact:

Re: PSSD ?

Unread post by sovietxrobot »

I take 2.4gs of l-citruline 2x daily. I found l-arginine to be very stimulating so I haven't been taking it. Start at one tab and see how you feel.
tonyareias
Posts: 149
Joined: Sat Mar 30, 2019 8:02 pm
Contact:

Re: PSSD ?

Unread post by tonyareias »

Like when you start SSRI you get bad effects and fades out after weeks.. taperoff med do the same. Maybe just effects of taperoff.

Note: L-Citruline better and safe than L-Arginine, you can found it naturally in melons.
Vercingétorix
Posts: 95
Joined: Tue Apr 14, 2020 4:23 am
Contact:

Re: PSSD ?

Unread post by Vercingétorix »

sovietxrobot wrote: Wed Apr 15, 2020 6:07 pm I take 2.4gs of l-citruline 2x daily. I found l-arginine to be very stimulating so I haven't been taking it. Start at one tab and see how you feel.
Thank you, i'll tell if it works for me.
tonyareias wrote: Wed Apr 15, 2020 9:43 pm Like when you start SSRI you get bad effects and fades out after weeks.. taperoff med do the same. Maybe just effects of taperoff.
But the bad effects lasted for 2 years with no improvement at all.
Post Reply

Who is online

Users browsing this forum: No registered users and 2 guests